Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


heart disease with hiv
Oct 25, 2006

can you tell me what effect Sustiva, zerit, & epivir has on your heart? Pos in 90, started meds 2000 heart attack 23 months later and threw a clot two months ago. Need info on how HIV can/could have caused this heart condition.

Thanks,

Randy

Response from Dr. Henry

Much of the cardiac risk seen in HIV + persons are linked to standard risk factor for coronary artery disease (such as smoking, family history, exercise levels, blood pressure, diabetes, cholesterol levels). Sustiva based regimens have generally had less of a cardiac problem than older protease inhibitor based regimens. Lipid levels can increase due to Zerit and Sustiva so consideration to switching one or the other medication may be worth while if you have significantly abnormal cholesterol levels. Diet, exercise, drug switching, and use of lipid lowering agents are all options worth pursuing depending on the situation and individual risk factors identified. KH



Previous
total lymphocyte count
Next
low T4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement